Truncated Trust Region Methods Based on Preconditioned Iterative Subalgorithms for Large Sparse Systems of Nonlinear Equations
L. Lukšan and
J. Vlček
Additional contact information
L. Lukšan: Academy of Sciences of the Czech Republic
J. Vlček: Academy of Sciences of the Czech Republic
Journal of Optimization Theory and Applications, 1997, vol. 95, issue 3, No 9, 637-658
Abstract:
Abstract This paper is devoted to globally convergent methods for solving large sparse systems of nonlinear equations with an inexact approximation of the Jacobian matrix. These methods include difference versions of the Newton method and various quasi-Newton methods. We propose a class of trust region methods together with a proof of their global convergence and describe an implementable globally convergent algorithm which can be used as a realization of these methods. Considerable attention is concentrated on the application of conjugate gradient-type iterative methods to the solution of linear subproblems. We prove that both the GMRES and the smoothed COS well-preconditioned methods can be used for the construction of globally convergent trust region methods. The efficiency of our algorithm is demonstrated computationally by using a large collection of sparse test problems.
Keywords: Nonlinear equations; trust region methods; global convergence; inexact Jacobians; nonsymmetric linear systems; conjugate gradient-type methods; residual smoothing (search for similar items in EconPapers)
Date: 1997
References: View complete reference list from CitEc
Citations:
Downloads: (external link)
http://link.springer.com/10.1023/A:1022678023392 Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:joptap:v:95:y:1997:i:3:d:10.1023_a:1022678023392
Ordering information: This journal article can be ordered from
http://www.springer. ... cs/journal/10957/PS2
DOI: 10.1023/A:1022678023392
Access Statistics for this article
Journal of Optimization Theory and Applications is currently edited by Franco Giannessi and David G. Hull
More articles in Journal of Optimization Theory and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().